Hail, Paulding
- When
- May 11, 4:29 PM EST
- Where
- Paulding County, 2 mi E of Grover Hill
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.017, -84.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 11, 4:20 PM EST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 PM EST WED MAY 11 2005 .SHORT TERM... TONIGHT THROUGH THURSDAY A COOL FRONT OVER THE EXTREME SOUTHEAST CORNER OF THE FORECAST AREA WILL CONTINUE TO DRIFT SOUTHEAST. THREAT FOR SEVERE THUNDERSTORMS FOR FAR SOUTHEAST THROUGH EVENING...THEN STABLE AIR MOVES IN ENDING PRECIP FOR A FEW HOURS. CHANCE FOR SHOWERS TONIGHT AND THURSDAY AS MCS SHOULD PASS JUST SOUTH OF FORECAST AREA AND WILL SEE SOME RETURN FLOW AT MID LEVELS IN ATMOSPHERE. WITH SEVERE WEATHER CURRENTLY IN PROCESS WILL HAVE TO KEEP IT SHORT. && .LONG TERM... THURSDAY NIGHT THROUGH WEDNESDAY. FOR THURSDAY NIGHT INTO SATURDAY...A WARM FRONT WILL RETURN ACRS THE CWFA THURSDAY NIGHT. NAM SHOWS DEVELOPING LOW LVL CONVERGENCE ALONG AND NORTH OF THE FRONT. ALSO...ELEVATED CAPE BETWEEN 500 J/KG AND 800 J/KG ARE FCST FROM THE NAM THURSDAY NIGHT. THUS...IT WOULD BE PRUDENT ATTM TO PLACE AT LEAST A CHC OF SHOWERS AND THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY MORNING AS FRONT MOVES FROM S TO N ACRS THE AREA. FOR FRIDAY...ENTIRE REGION SHOULD BE IN THE WARM SECTOR. A COLD FRONT WILL APCH FROM THE WEST LATE IN THE DAY. THE FRONT IS IN RESPONSE TO AN UPR LVL LOW PRESSURE SYSTEM LIFTING OUT OF THE INTERMOUNTAIN WEST INTO THE PLAINS STATES. THIS UPR LVL LOW WILL ALSO PHASE WITH SOME NRN JET STREAM ENERGY ACRS CENTRAL CANADA. AS THE COLD FRONT MOVES INTO A MOIST AND UNSTABLE AIRMASS...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY LATE FRIDAY AFTN INTO FRIDAY NIGHT. FOR SATURDAY...CAA BEHIND THE COLD FRONT WILL COMMENCE. GFS IS STILL STICKING TO ITS GUNS BY KEEPING A COLD UPR LVL TROF ACRS THE GREAT LAKES REGION THIS WEEKEND. NAM IS ALSO SHOWING THIS...AND THE ECMWF IS ALSO TRENDING THIS WAY. THUS...HAVE STARTED TO TRIM BACK TEMPS FOR OVER THE WEEKEND. && .AVIATION... UPDATED KSBN AS SURFACE OBS AND SATELLITE IMAGERY INDICATE A BAND OF IFR CEILINGS MOVING RAPIDLY SOUTHWARD INTO KSBN AREA. MAY PUSH INTO KFWA LATER THIS EVENING...BUT CURRENT THINKING IS THESE CLOUDS WILL DISSIPATE THE FURTHER THEY MOVE SOUTH. OLD DISCUSSION...REMNANTS OF MCS CONTINUE TO MOVE ACROSS NORTHERN PARTS OF THE AREA EARLY THIS AFTERNOON. RADAR CONTINUES TO SHOW RETURNS BETWEEN KSBN AND KFWA MOVING EAST. THIS LINE OF TSRA SHOULD MOVE INTO THE KFWA VICINITY BETWEEN 19Z AND 21Z. OTHERWISE...EXPECT CONVECTION TO FIRE RAPIDLY ALONG A QUASI STATIONARY BOUNDARY FROM NR KOAH TO NR KDEC. THIS FRONT SHOULD SAG SOUTHEAST THROUGH THE AFTERNOON LEAVING STABLE CONDITIONS OVER THE AREA. NORTHEAST WINDS OVER THE AREA SHOULD BE THE RULE TONIGHT WITH VFR ALTOCU AND CIRRUS THROUGH 18Z THURSDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. && AVIATION/SHORT TERM...EDDY LONG TERM...HICKMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 AM EST WED MAY 11 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-121000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 457 AM EST WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS OVER NORTHERN ILLINOIS THIS MORNING WILL MOVE INTO NORTHWEST INDIANA THIS MORNING AND THEN REACH INTO NORTHWEST OHIO BY EARLY AFTERNOON. INTENSIFICATION OF THESE THUNDERSTORMS IS PROBABLE BY LATE MORNING ALONG AND SOUTH OF HIGHWAY 30 AND EAST OF HIGHWAY 15. A FEW OF THERE STORMS MAY BECOME SEVERE WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS UP TO 70 MPH. THE GREATEST RISK WILL EXIST OVER EAST CENTRAL INDIANA AND NORTHWEST OHIO AFTER THE NOON HOUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. THE BEST CHANCE SEVERE THUNDERSTORMS DURING THIS PERIOD IS ON FRIDAY AS A WARM FRONT MOVES NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE MORNING OR EARLY AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 4 N WARREN 40.74N 85.42W
05/11/2005 1.00 INCH HUNTINGTON IN TRAINED SPOTTER
0315 PM HAIL WARREN 40.69N 85.42W
05/11/2005 1.00 INCH HUNTINGTON IN TRAINED SPOTTER
&&
EBREONPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 4 ESE FAIRMOUNT 40.39N 85.58W
05/11/2005 1.75 INCH GRANT IN TRAINED SPOTTER
&&
EBREONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 N BLUFFTON 40.80N 85.17W
05/11/2005 0.88 INCH WELLS IN TRAINED SPOTTER
0340 PM HAIL 9 NNE HARTFORD CITY 40.57N 85.31W
05/11/2005 1.75 INCH BLACKFORD IN TRAINED SPOTTER
&&
EBREONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 2 S SHAMROCK LAKES 40.38N 85.43W
05/11/2005 1.00 INCH DELAWARE IN TRAINED SPOTTER
&&
EBREONPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 S SHAMROCK LAKES 40.40N 85.43W
05/11/2005 1.00 INCH BLACKFORD IN TRAINED SPOTTER
&&
EBREONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 S REDKEY 40.33N 85.15W
05/11/2005 1.00 INCH JAY IN TRAINED SPOTTER
&&
EBREONThe Northern Indiana radar (KIWX), 111 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446905.